| Catalog Number |
400SMTSTD1045 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
09/16/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The embolization coil was undamaged and intact with the pusher assembly.The introducer sheath was kinked at approximately 95.0 cm from its proximal end.Conclusions: evaluation of the returned smart coil revealed a kink on its introducer sheath.If the introducer sheath is forcefully mishandled during the procedure, damage such as this may occur.During functional testing, the embolization coil was unable to advance through the kink on the introducer sheath.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right internal carotid artery (ica) using penumbra smart coils (smart coils).During the procedure, a smart coil would not advance at all within its introducer sheath and, therefore, it was removed.The procedure was completed using a new smart coil.There was no report of an adverse effect to the patient.